Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

December 31, 2020Evangeline Parish, Rapides Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Dec 31, 2020, 6:41 PM CST for Evangeline Parish, Rapides Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 31, 2020, 6:41 PM CST (00:41 UTC)
Expired
Dec 31, 2020, 7:30 PM CST
In force
49 min
Issued by
NWS Lake Charles, LA

Counties Evangeline Parish, LA, Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 37 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

000 
WWUS84 KLCH 010041 CCA
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
641 PM CST Thu Dec 31 2020
 
LAZ027>029-031>033-043-010130-
Acadia LA-St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-
Vernon LA-Rapides LA-
641 PM CST Thu Dec 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...NORTH
CENTRAL ACADIA...NORTHWESTERN AVOYELLES...WEST CENTRAL ST. LANDRY...
NORTHEASTERN VERNON AND NORTHEASTERN ALLEN PARISHES UNTIL 730 PM
CST...

At 640 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Montgomery to 8 miles
north of Elizabeth to near Eunice. Movement was north at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Alexandria, Pineville, Eunice, Oakdale, Bunkie, Mamou, Glenmora,
Boyce, Cheneyville, Turkey Creek, Alexandria International Airport,
Hineston, Lena, Ball, Pine Prairie, Lecompte, Mowata, Bayou Chicot,
Tioga and Timber Trails.

A Tornado Watch remains in effect until 900 PM CST for central,
southwestern and west central Louisiana.

LAT...LON 3149 9270 3150 9268 3147 9269 3147 9271
      3145 9271 3145 9268 3142 9269 3141 9268
      3140 9269 3140 9267 3139 9266 3147 9222
      3138 9216 3036 9240 3094 9277 3137 9293
      3137 9292 3139 9291 3152 9272
TIME...MOT...LOC 0040Z 189DEG 72KT 3160 9300 3098 9277 3047 9244 

$$

25

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Dec 31, 6:06 PM CST, 35 minutes earlier.

Area forecast discussion, Dec 31, 6:06 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
606 PM CST Thu Dec 31 2020

.DISCUSSION...
00Z New Years 2021 TAFs

&&

.AVIATION...
RA & VCTS to persist thru the evening. Squall line moving up thru
SWLA / CenLA. Winds will continue to be strong and gusty
afterwards. Winds will begin to shift out of the SW the W late
evening thru morning. VFR to MVFR cigs expected at the end of the
period.

&&

.PREV DISCUSSION... /issued 240 PM CST Thu Dec 31 2020/

DISCUSSION...
Low pressure continues to deepen and lift to the north across East
Texas this afternoon. The cold front so far that slipped into the
northern portions of the forecast area this morning has been
stubborn to lift back to the north. However this is still expected
to happen as the low lifts to the north and warm sector surges
inland. So far storms have been rather tame, however some areas of
heavier rain has fallen across the area with almost 5 inches of
rain in Hardin County.

Still potential is still there for a few severe thunderstorms
mainly to the east of the Sabine river this afternoon and evening
before ending from west to east this evening into the overnight.

Still expecting cooler and drier conditions to work in behind the
front into the weekend with a gradual warming trend into the
middle of next week.

The next system around Wednesday into Thursday now has a few
timing differences in the guidance compared to yesterday but will
continue to carry chance POPs during that period.

MARINE...
Winds will continue across the coastal waters through the night
initially from the Southeast then shift to the west.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  44  55  38  52 / 100   0   0   0
LCH  44  57  41  55 /  70   0   0   0
LFT  51  60  43  57 /  90   0   0   0
BPT  41  57  41  56 /  40   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 9 PM CST this evening for LAZ027>033-041>045-
     052>055-073-074.

TX...Wind Advisory until 9 PM CST this evening for TXZ201-215-216-261-
     262.

GM...Small Craft Advisory until 6 AM CST Friday for GMZ430-432-435-
     450-452-455-470-472-475.

&&

AVIATION...87
Hazardous weather outlook, Dec 31, 2:22 PM CST, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
222 PM CST Thu Dec 31 2020

LAZ027>033-041>045-052>055-073-074-TXZ216-262-012030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Orange-Southern Newton-
222 PM CST Thu Dec 31 2020

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...TORNADO WATCH 521 IN EFFECT UNTIL 9 PM CST THIS EVENING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

Scattered showers will continue to move from south to north across
interior southeast Texas and central Louisiana. This activity will
increase in coverage and intensity through the day as a cold front
approaches from the west. Some of these storms will have the
potential to be severe this afternoon into this evening with
tornadoes, damaging winds and large hail possible. In addition to
the severe weather threat an isolated flash flood threat will exist
across southeast Texas and southwest Louisiana this afternoon into
this evening. Both the severe weather and flash flood threat will
come to an end from west to east following the passage of the cold
front.

A wind advisory has also been issued for the majority of the area
for
strong gradient winds ahead of the cold front. Winds of 20 to 25 MPH
with higher gusts will be possible during the afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

TXZ201-215-261-012030-
Hardin-Jefferson-Southern Jasper-
222 PM CST Thu Dec 31 2020

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...TORNADO WATCH 520 IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

Scattered showers will continue to move from south to north across
interior southeast Texas and central Louisiana. This activity will
increase in coverage and intensity through the day as a cold front
approaches from the west. Some of these storms will have the
potential to be severe this afternoon into this evening with
tornadoes, damaging winds and large hail possible. In addition to
the severe weather threat an isolated flash flood threat will exist
across southeast Texas and southwest Louisiana this afternoon into
this evening. Both the severe weather and flash flood threat will
come to an end from west to east following the passage of the cold
front.

A wind advisory has also been issued for the majority of the area
for
strong gradient winds ahead of the cold front. Winds of 20 to 25 MPH
with higher gusts will be possible during the afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

TXZ180-259-012030-
Tyler-Northern Jasper-
222 PM CST Thu Dec 31 2020

...TORNADO WATCH 520 IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Scattered showers will continue to move from south to north across
interior southeast Texas and central Louisiana. This activity will
increase in coverage and intensity through the day as a cold front
approaches from the west. Some of these storms will have the
potential to be severe this afternoon into this evening with
tornadoes, damaging winds and large hail possible. In addition to
the severe weather threat an isolated flash flood threat will exist
across southeast Texas and southwest Louisiana this afternoon into
this evening. Both the severe weather and flash flood threat will
come to an end from west to east following the passage of the cold
front.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

TXZ260-012030-
Northern Newton-
222 PM CST Thu Dec 31 2020

...TORNADO WATCH 521 IN EFFECT UNTIL 9 PM CST THIS EVENING...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Scattered showers will continue to move from south to north across
interior southeast Texas and central Louisiana. This activity will
increase in coverage and intensity through the day as a cold front
approaches from the west. Some of these storms will have the
potential to be severe this afternoon into this evening with
tornadoes, damaging winds and large hail possible. In addition to
the severe weather threat an isolated flash flood threat will exist
across southeast Texas and southwest Louisiana this afternoon into
this evening. Both the severe weather and flash flood threat will
come to an end from west to east following the passage of the cold
front.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GMZ470-472-475-012030-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
222 PM CST Thu Dec 31 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GMZ432-435-452-455-012030-
Calcasieu Lake-Vermilion Bay-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
222 PM CST Thu Dec 31 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...
...TORNADO WATCH 521 IN EFFECT UNTIL 9 PM CST THIS EVENING...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GMZ430-450-012030-
Sabine Lake-
Coastal waters from Cameron LA to High Island TX out 20 NM-
222 PM CST Thu Dec 31 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...
...TORNADO WATCH 520 IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Small Craft Advisory.

Strong onshore winds will continue through the morning in advance of
an approaching cold front. This front will initiate widespread
showers and thunderstorms from late this morning through this
evening. Some of these storms will have the potential to be severe
with waterspouts, damaging winds and large hail possible. Both the
severe weather threat will come to an end from west to east
following the passage of the cold front.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Dec 31, 1:53 PM CST, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
153 PM CST Thu Dec 31 2020

TXZ180-201-312045-
Hardin TX-Tyler TX-
153 PM CST Thu Dec 31 2020

...SPECIAL WEATHER STATEMENT...

At 153 PM CST, Doppler radar was tracking a strong thunderstorm near
Saratoga, moving northeast at 30 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Woodville, Saratoga, Warren, Thicket, Wildwood, Votaw, Honey Island,
Village Mills, Ivanhoe and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 300 PM CST for southeastern
Texas.

LAT...LON 3049 9472 3049 9454 3071 9459 3086 9449
      3072 9419 3024 9449 3048 9473
TIME...MOT...LOC 1953Z 204DEG 28KT 3035 9453

Warthen
Local storm report, Dec 31, 2:59 PM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
259 PM CST THU DEC 31 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      1 E SARATOGA            30.28N 94.52W
12/31/2020                   HARDIN             TX   PUBLIC

            FLOODED ROADS.

&&
Local storm report, Dec 31, 3:28 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CST THU DEC 31 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     MARINE TSTM WIND 4 SE SABINE PASS        29.69N 93.84W
12/31/2020  M39 MPH          JEFFERSON          TX   C-MAN STATION

            THE NOS GAGE AT TEXAS POINT RECORDED A WIND GUST TO 34
            KNOTS OR 39 MPH.

&&

JRUA
Special weather statement, Dec 31, 6:40 PM CST, 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
640 PM CST Thu Dec 31 2020

LAZ027>029-031>033-043-010130-
Acadia LA-St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-
Vernon LA-Rapides LA-
640 PM CST Thu Dec 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...NORTH
CENTRAL ACADIA...NORTHWESTERN AVOYELLES...WEST CENTRAL ST. LANDRY...
NORTHEASTERN VERNON AND NORTHEASTERN ALLEN PARISHES UNTIL 730 PM
CST...

At 640 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Montgomery to 8 miles
north of Elizabeth to near Eunice. Movement was north at 85 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Alexandria, Pineville, Eunice, Oakdale, Bunkie, Mamou, Glenmora,
Boyce, Cheneyville, Turkey Creek, Alexandria International Airport,
Hineston, Lena, Ball, Pine Prairie, Lecompte, Mowata, Bayou Chicot,
Tioga and Timber Trails.

A Tornado Watch remains in effect until 900 PM CST for central,
southwestern and west central Louisiana.

LAT...LON 3149 9270 3150 9268 3147 9269 3147 9271
      3145 9271 3145 9268 3142 9269 3141 9268
      3140 9269 3140 9267 3139 9266 3147 9222
      3138 9216 3036 9240 3094 9277 3137 9293
      3137 9292 3139 9291 3152 9272
TIME...MOT...LOC 0040Z 189DEG 72KT 3160 9300 3098 9277 3047 9244

25
Special weather statement, Dec 31, 6:41 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
641 PM CST Thu Dec 31 2020

LAZ027>029-031>033-043-010130-
Acadia LA-St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-
Vernon LA-Rapides LA-
641 PM CST Thu Dec 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...NORTH
CENTRAL ACADIA...NORTHWESTERN AVOYELLES...WEST CENTRAL ST. LANDRY...
NORTHEASTERN VERNON AND NORTHEASTERN ALLEN PARISHES UNTIL 730 PM
CST...

At 640 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Montgomery to 8 miles
north of Elizabeth to near Eunice. Movement was north at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Alexandria, Pineville, Eunice, Oakdale, Bunkie, Mamou, Glenmora,
Boyce, Cheneyville, Turkey Creek, Alexandria International Airport,
Hineston, Lena, Ball, Pine Prairie, Lecompte, Mowata, Bayou Chicot,
Tioga and Timber Trails.

A Tornado Watch remains in effect until 900 PM CST for central,
southwestern and west central Louisiana.

LAT...LON 3149 9270 3150 9268 3147 9269 3147 9271
      3145 9271 3145 9268 3142 9269 3141 9268
      3140 9269 3140 9267 3139 9266 3147 9222
      3138 9216 3036 9240 3094 9277 3137 9293
      3137 9292 3139 9291 3152 9272
TIME...MOT...LOC 0040Z 189DEG 72KT 3160 9300 3098 9277 3047 9244

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 6:40 PM CSTSpecial Weather StatementLCHEvangeline, Rapides50 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.